Alert archive / South Dakota / Red Flag Warnings in 2006

Red Flag Warning 5, NWS Aberdeen, SD

July 13, 2006

NWS Aberdeen, SD issued this red flag warning at Jul 13, 2006, 10:25 AM CDT. It took effect at Jul 13, 2006, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2006, 10:25 AM CDT (15:25 UTC)
In effect from
Jul 13, 2006, 1:00 PM CDT
Expired
Jul 13, 2006, 8:14 PM CDT
In force
7 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KABR 131525
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1025 AM CDT THU JUL 13 2006

.A COLD FRONT MOVING ACROSS THE REGION WILL BRING GUSTY
WINDS...AND LOW RELATIVE HUMIDITIES TO THE WEST RIVER AREA OF
CENTRAL SOUTH DAKOTA THIS AFTERNOON.

SDZ267-268-140200-
/O.NEW.KABR.FW.W.0005.060713T1800Z-060714T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-
1025 AM CDT THU JUL 13 2006 /925 AM MDT THU JUL 13 2006/

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

WINDS GUSTING TO 25 MPH...RELATIVE HUMIDITIES DOWN AROUND 20 TO 25
PERCENT...AND HOT TEMPERATURES WILL PROMOTE EXTREME FIRE DANGER
OVER AREAS MAINLY WEST OF THE MISSOURI RIVER THIS AFTERNOON AND
EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$
TDK
1 follow-up statement
000 
WWUS83 KABR 140114
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
814 PM CDT THU JUL 13 2006

SDZ267-268-140215-
/O.CAN.KABR.FW.W.0005.000000T0000Z-060714T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-
814 PM CDT THU JUL 13 2006 /714 PM MDT THU JUL 13 2006/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED
FLAG WARNING. 

$$

KEEFE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jul 13, 3:21 AM CDT, 7 hours 4 minutes earlier.

Area forecast discussion, Jul 13, 3:21 AM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
321 AM CDT THU JUL 13 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
TWO CONCERNS FOR TODAY WHICH INCLUDE RED FLAG POTENTIAL ACROSS THE
NORTHWEST COUNTIES AND SEVERE THUNDERSTORM POTENTIAL ACROSS THE
EAST. CURRENTLY HAVE ISO SHOWERS/STORMS ACROSS CENTRAL SD IN
ASSOCIATION WITH APPROACHING MID LEVEL TROUGH AND SFC BOUNDARY.
BROAD ASCENT ACROSS THIS REGION COMBINED WITH SUFFICIENT INSTABILITY
SHOULD KEEP PRECIP GOING THROUGH THE MORNING HOURS AND HAVE INCLUDED
THIS IN FORECAST. SFC BOUNDARY NOW MAKING EASTWARD PROGRESS ACROSS
THE WESTERN DAKOTAS. EXPECT THIS FRONT TO CONTINUE TO PUSH EAST
THROUGH THE AFTERNOON AND WILL APPROACH THE EAST TOWARDS PEAK
HEATING. GOOD PUSH OF MOISTURE AHEAD OF THE FRONT...COMBINED WITH
MODERATE TO STRONG INSTABILITY SHOULD GIVE WAY TO SCATTERED
THUNDERSTORMS THIS AFTERNOON. HAVE STUCK CLOSE TO PREVIOUS TIMING
AND POPS IN GRIDS. DID ADD POTENTIAL FOR SEVERE IN WORDING/GRIDS AS
SEVERE PARAMETERS LOOKING PRETTY GOOD AND EASTERN SD REMAINS UNDER
SLIGHT RISK FOR DAY 1. VERY STEEP LAPSE RATES SPREAD ACROSS THE
EASTERN COUNTIES TODAY AND VERTICAL SHEAR WILL ALSO INCREASE.

SECOND CONCERN FOR TODAY INVOLVES RED FLAG POTENTIAL. RH VALUES WILL
ONCE AGAIN DIP DOWN INTO THE 20 TO 25 PERCENT RANGE ACROSS THE
NORTHWEST COUNTIES BEHIND THE FRONT. ONLY QUESTION WILL BE WIND
SPEED. MODELS SHOWING ABOUT 15 TO 20 KTS WITH 925 AND 850 MB WINDS
AROUND 20 KTS. WITH CONFIDENCE LOW ON EXACT WIND SPEED BEHIND FRONT
HAVE HELD OFF ISSUING RED FLAG WARNING AND WILL HIGHLIGHT FIRE
DANGER IN HWO AND RFD. WILL LET DAY SHIFT ASSESS SITUATION AGAIN
ONCE 12Z MODEL DATA ARRIVES. A RED FLAG WARNING CAN BE ISSUED LATER
THIS MORNING IF NEED BE. HAVE SEEN SITUATIONS BEFORE WHERE MODELS
UNDER FORECAST WIND BEHIND A FRONT.

HAVE TRENDED TEMPS DOWN A FEW DEGREES TODAY ACROSS THE WHOLE CWA AS
SCATTERED CLOUDS SHOULD LIMIT HEATING A BIT. WILL ALSO HAVE WEAK CAA
TODAY BEHIND SYSTEM. TRENDED TEMPS DOWN A COUPLE DEGREES FOR FRIDAY
ALSO AS GUIDANCE HAS TRENDED A BIT COOLER. SATURDAY STILL SHOWS
IMPRESSIVE WARMING AT 850 MB WITH TEMPS IN THE 30S C. STRONG SW FLOW
AT 850 MB SHOULD ALSO HELP TO MIX OUT HOT TEMPERATURES.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
STILL NOT GREAT AGREEMENT BETWEEN ANY OF THE EXTENDED MODELS. THE
GFS SEEMS TO BE IN THE MOST DISAGREEMENT WITH IT HAVING MUCH FASTER
TIMING IN THE UPPER LEVELS...AND A STRONGER AND FASTER MOVING
SURFACE SYSTEM TOWARD THE END OF THE PERIOD. ECMWF AND DGEX NOT IN
GREAT AGREEMENT EITHER...BUT LEAN TOWARD A MORE SIMILAR SOLUTION AS
COMPARED TO THE GFS. WITH SO MUCH UNCERTAINTY...HAVE OPTED TO CHANGE
VERY LITTLE TO THE EXISTING GRIDS. WILL LEAVE THE ENTIRE PERIOD DRY.
H85 TEMPS START OFF QUITE WARM EARLY IN THE PERIOD...BETWEEN +25 AND
+34 ON SUNDAY...THEN COOL JUST SLIGHTLY INTO THE +20S MONDAY
THROUGH WEDNESDAY. ALL IN ALL...TEMPS WILL REMAIN ABOVE NORMAL.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE
MN...NONE.
&&

TT/AP
Hazardous weather outlook, Jul 13, 5:10 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
510 AM CDT THU JUL 13 2006

MNZ039-046-SDZ006>008-011-018>023-141015-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
510 AM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE JAMES
RIVER VALLEY AND POINTS EAST THIS AFTERNOON. SEVERE STORMS ARE
POSSIBLE WITH HAIL AND HIGH WINDS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON FROM THE JAMES
RIVER AND POINTS EAST INTO EXTREME WEST CENTRAL MINNESOTA.

SDZ003>005-009-010-015>017-033>037-045-048-051-141015-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
510 AM CDT THU JUL 13 2006 /410 AM MDT THU JUL 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR DURING THE EARLY
MORNING HOURS ACROSS CENTRAL SOUTH DAKOTA. FREQUENT CLOUD TO
GROUND LIGHTNING IS LIKELY WITH THE STORMS. THE GRASSLAND FIRE
DANGER INDEX WILL REACH THE EXTREME CATEGORY ACROSS CORSON AND
DEWEY COUNTIES THIS AFTERNOON...WHILE HIGH TO VERY HIGH FIRE
DANGER WILL OCCUR FARTHER EAST. PLEASE SEE LATEST FIRE WEATHER
PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:22 AM CDTSevere Thunderstorm WarningABRSpink38 min
Jul 13, 4:53 PM CDTSevere Thunderstorm WarningABRClark56 min
Jul 13, 5:13 PM CDTSevere Thunderstorm WarningABRRoberts51 min

Nearby

Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.